What is the difference between Vicodin and Lorcet?


Quick Answer

Vicodin and Lorcet are two brand names of the same generic drug, hydrocodone-acetaminophen, according to MedicineNet. There may be minor variations in the ratio of hydrocodone to acetaminophen, but both Vicodin and Lorcet contain the same active ingredients.

Continue Reading

Full Answer

Besides the Vicodin and Lorcet brand names, hydrocodone-acetaminophen is sold under the trade names Norco, Anexsia and Zydone and is available in liquid, pill and tablet forms, according to MedicineNet. The amount of acetaminophen per dose varies by brand, from 300 milligrams to 750 milligrams, while the amount of hydrocodone per dose ranges from 2.5 milligrams to 10 milligrams. The typical dosage of hydrocodone-acetaminophen is one or two pills (or 15 milliliters of liquid) every four to six hours for pain, says MedicineNet.

Hydrocodone is a narcotic pain reliever that changes the brain's response to pain, and acetaminophen is a non-narcotic pain reliever with fever-reducing properties, according to WebMD. An excessive daily intake of acetaminophen can lead to serious or fatal liver problems; patients taking acetaminophen should seek medical help if they notice symptoms of liver damage, such as dark urine, extreme tiredness or yellowing of the skin. Adults should not take more than 4,000 milligrams of acetaminophen per day, according to WebMD. Patients who use Vicodin or Lorcet should avoid drinking alcohol and check all medications, such as over-the-counter flu remedies, for acetaminophen content.

Learn more about Medications & Vitamins

Related Questions